62322members
328058posts
cancel
Showing results for 
Search instead for 
Did you mean: 

I'm in my 50's, but feel like I'm in my 80s!

11 REPLIES 11
Member

Re: I'm in my 50's, but feel like I'm in my 80s!

Thanks for the reply Kip.

 

My next ONC appt is 12th November and I'll ask about supplements. I'm triple neg, so no worries about the interaction with other drugs.

 

Well, I managed 2 miles today; which I'm really pleased with for the 1st outing. I hope to start swimming next week as well as walking, as my wounds have healed really well. 

 

Onwards and upwards. I'll probably seize up overnight!! I don't know what it's all about either. Ah well. I plan to be around for a very long time so let's hope I can a) find some energy, b) stop aching, c) stop flushing, d) dance like no one's watching!!

 

Take care,

Kath x 😉

Kip Community Champion
Community Champion

Re: I'm in my 50's, but feel like I'm in my 80s!

Hi Kath,  there's a lot of us about isn't there!   At least it makes me feel a bit better knowing I'm not alone in all this... not that I'd want you all to be suffering too.

I take magnesium and zinc supplements for bone health (they have calcium and Vit D in them too) and also Glucosamine and Chondroitin supplements.  I had to get everything checked by my ONC first though as they could interact with the Tamoxifen.  

Fingers crossed you can miss anymore chemo and jump to rads.  I found RADS so much easier after everything else, just a pain having to go to hospital daily but it was painless and I managed to get away with very limited skin problems, just a small 10p sized piece of red skin.  I used Aveeno cream daily (not before rads though) but slathered on afterwards and evening.   I didn't suffer with too much tiredness, well I probably wouldn't have noticed as was already having sleepness hot flushed nights!  Good luck with the walking, I find it helps but somedays I find I get even stiffer afterwards... what is it all about?

Kip

x

Member

Re: I'm in my 50's, but feel like I'm in my 80s!

Ps. Hot flushes and sleepless nights too 😜😜😜

 

Kath x 

Member

Re: I'm in my 50's, but feel like I'm in my 80s!

Hi all,

Oh my goodness Kip I can so relate. 6 weeks ago I had a tumour removed with SNB.  3 weeks ago i had an axillary clearance and recon of left breast. I have an appointment mid Nov to discuss the last phase of my treatment and I was diagnosed Feb this year. It was to be more chemo followed by rads, but my pathology was better than expected and I may be able to skip the chemo, having already had 6 neo adjuvant. I'm not taking any meds currently, but every part of me hurts!! Just getting off the settee is an effort. I'm going to start walking today as once I'm up and moving I'm ok, but blimey, I didn't expect to be feeling like an 80 year old too. I'm 54 by the way but definitely feeling older. And all this before rads, ha. Has anyone/does anyone take omega 3 or supplements?

Stay well everyone,

Kath x 

Community Champion

Re: I'm in my 50's, but feel like I'm in my 80s!

All my sympathy Wonky. Its the tamoxifan. Im on examastane which does the same & feel like Im in my 80s, exhausted if I do anything.  Im trying to build strength at the gym. Doesnt seem to build stamina though....lol. 

 

Thing is I know I wouldnt be here without all the treatment & am grateful. However I miss my energy prior to bc I really do. Am hoping that once I get off the examastsne Ill get backsome get up and go!! Ive been on this stuff for four and half years.....not that Im counting -haha!! They want 10yrs! No way! Might make 6. Xx

Kip Community Champion
Community Champion

Re: I'm in my 50's, but feel like I'm in my 80s!

Hi Wonky and anyone else feeling like this..

 

I finished active treatment in December 2018 but its not the quick bounce back everyone expects is it.  I ache from head to foot, stiff hips, knees, back feet, fingers etc... not sure if its chemo hangover, radiotherapy or Tamoxifen or everything.   Somedays I'm up some I'm down but I'm still here and moving onwards.   Would love one day to feel like the old me.. but perhaps the new me will have to suffice.   A whole nights sleep would be a godsend!   Hot flushes, you name it I have it.  Oh well...there's always books...a great way to switch off for a bit.

kip

x

Member

Re: I'm in my 50's, but feel like I'm in my 80s!

My day. Positive, gentle start. Then what seemed like a passive-aggressive text from a colleague, saying I should be "far more grateful to be alive". Believe me I'm grateful! Conversation with boss next, he's OK. Then guilt trip that I'm off work. Because the myth is once your treatment is over, you are fine.  Early night aborted due to hysterical sobbing. Cup of tea has calmed me down, but looks like I'm in for another long night. Thankful there is a pile of books in reach.  Thank you Cancer, (not)  you have rocked my world! 

Member

Re: I'm in my 50's, but feel like I'm in my 80s!

Totally get this! Thank the lord someone else does too.  Thanks for reply. X

Member

Re: I'm in my 50's, but feel like I'm in my 80s!

Hi I finished my radiotherapy 6 months ago but still feeling tired and can’t be bothered, is this normal.?

Member

Re: I'm in my 50's, but feel like I'm in my 80s!

Thanks Anniej. You talk so much sense.  Books are such great solice, for sure. Very grateful. PM ? Wonky x 

Community Champion

Re: I'm in my 50's, but feel like I'm in my 80s!

No Wonky, it’s called relief that you are done with active treatment. I did crawl into bed with books, hundreds of them! Never felt so exhausted. It’s fight or flight reaction, isn’t it? Once the fight is o er then I think our body doesn't quite know what to do. I suggest you are kind to yourself, don’t beat yourself up, cancer has already done that. When you feel a little better try some gentle walks to ease your poor little body back into some normal rhythms. I have to say it’s taken me a year to get going again. Once I did, though, I’ve never enjoyed life so much after the treatments. It just takes time, Wonky. Hugs. X

Member

I'm in my 50's, but feel like I'm in my 80s!

Hi, so I'm through op and rads. Rads were tough for me.. It's pretty standard patter that you should feel exhausted after treatment, but what exactly is a 'standard' reaction'?  I just want to go to bed with a mountain of books, preferably for a about a year! Does this make sense to anyone? Am I suffering 'survivor guilt'? Is it the Tamoxifen?